MAUDE Adverse Event Report: ALCON RESEARCH, LLC - ALCON PRECISION DEVICE INFINITI VISION SYSTEM, HANDPIECE TIP; UNIT, PHACOFRAGMENTATION

ALCON RESEARCH, LLC - ALCON PRECISION DEVICE INFINITI VISION SYSTEM, HANDPIECE TIP; UNIT, PHACOFRAGMENTATION
Catalog Number 8065752066
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
An ophthalmologist reported that the base of the tip was found bent when opened.The procedure was completed after replaced by another product.The procedure type and patient harm details were not reported.
 
Additional Manufacturer Narrative
One opened phaco tip in a wrench was received within a blister for the phaco tip.The returned sample was visually inspected and was found to be nonconforming, it was bent at the cone to cannula transition.No wear was visible on the threads, back of flange and the nut corners.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The exact root cause could not be determined from the investigation performed.The returned opened sample is visually non-conforming with the phaco tip bent; therefore, a bent phaco tip was confirmed; however, how and when the phaco tip became bent could not be determined.The exact root cause for the bent phaco tip is unknown, therefore specific action with regards to this complaint cannot be taken.All phaco tips are 100% visually inspected by trained operators using 30x magnification during the manufacturing process.Any nonconformance, such as the phaco tip cannula bent exhibited on the returned opened sample, is removed from the lot and scrapped.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.No adverse trends have been observed associated with the reported product and event.No further actions are required.The manufacturer internal reference number is: (b)(4).

Brand Name
INFINITI VISION SYSTEM, HANDPIECE TIP
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer (Section G)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16867966
Report Number2523835-2023-00208
Device Sequence Number12211495
Product Code HQC
UDI-Device Identifier00380657520664
UDI-Public00380657520664
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K021566
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065752066
Device Lot Number1511AK
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer04/28/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/11/2023
Supplement Date Received by Manufacturer07/12/2023
Initial Report FDA Received Date05/04/2023
Supplement Report FDA Received Date08/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/08/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown